MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had an original primary total hip replacement, then approximately seven years post initial tha, the 72 y/o male patient returned to surgeon's office complaining about their primary hip pain and dissatisfaction.Upon examination and imaging the poly liner showed wear and is a product associated with the recall.The patient underwent revision right tha where the femoral head and poly liner were swapped.A new vitamin e liner, ceramic head and biolox option adapter +7mm were implanted.The patient left the operating room (or) stable.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Product images and x-ray received.The devices are not available for evaluation due to the implants were sent to the lab and legal at the hospital.
 
Additional Manufacturer Narrative
Section d10: concomitant products: biolox delta femoral head 36mm od, +3.5mm (cat# 170-36-03 / serial# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g1, g3, g6, h1, h2, h3 and h6 have been updated accordingly.(h3) the patient/gxl acetabular liner involved was reportedly revised due to prosthesis wear approximately 6 years and 9 months after the index surgery.The revised components were not returned to exactech for evaluation.However, images and a radiograph were provided.The revision reported may have been due to a combination of risk factors including but not limited to use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been due to a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) including but not limited to use error, implant positioning, and patient factors.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key17401807
Report Number1038671-2023-01790
Device Sequence Number20324087
Product Code JDI
UDI-Device Identifier10885862023421
UDI-Public10885862023421
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model NumberNV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Device Catalogue Number132-36-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/05/2024
05/02/2025
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date05/07/2024
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOVATION ELEMENT RO S/O SZ 12; NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight135 KG